Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


decreased in t-cells
Oct 5, 2001

dear drs.

i have a 17 yr old son that got infected at 15. he immediately began treatment 4 months latr to sustiva 600mg and combivir 300mg per day his viral load has been undetectable for all this time his t-cells when beginning treatment were 589 then they went down a few times never to 200, however on jan. his t-cells were 618 the highest ever then in apr 518 and now in sept. 468. his dr. thinks nothing of it. can you please shed some light into this. thanks. md

Response from Dr. Young

Thanks for your question.

CD4 counts vary tremendously through the course of a single day; because of this I usually pay more attention to the CD4 percentage (less variable). CD4 absolute counts may vary by as much as 10-20% in a single day.

Of course, it is important to see if something is affecting the CD4 count. Sometimes other medications or infections could be causing problems, though this is unlikely in your son's situation, with high CD4 cell and undetectable viral load.

I'd certainly advise that you speak with your son's doctor for clarification of his statements. Hope this is helpful. BY


Previous
Late treatment
Next
IL-2 Trials

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement